Indiana, 2006

Hail and Damaging Winds in Indiana, June 7, 2006

June 7, 2006 · NWS ILN · 3 events in 3 counties and zones

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 7, 12:52 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 7, 12:52 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT WED JUN 7 2006

.AVIATION /18Z-18Z/...
SURFACE ANALYSIS SHOWS WARM FRONT FROM WESTERN LOWER MICHIGAN TO
SOUTHERN ILLINOIS. RADAR IMAGERY SHOWS PRE-FRONTAL BAND OF SHOWERS
FROM KCMH TO KCVG IS DYING OUT. HOWEVER, SATELLITE AND RADAR SHOWS
A FAVORED AREA OF CONVECTION FROM KDAY TO KBMG. THIS LINE WILL
CONTINUE TO STRENGTHEN IN THE DAYTIME HEATING...AND WILL LIKELY
AFFECT KCVG AND KLUK BETWEEN 19Z AND 21Z.

CONVECTION SHOULD BECOME MORE WIDESPREAD AS UPPER LOW NEAR LAKE
MICHIGAN BEGINS TO FILL IN BUT DIVE SOUTH INTO OHIO LATE THIS
EVENING. THIS WILL CONTINUE THREAT OF SHOWERS THROUGH AFT INTO THE
EVENING BEFORE INSTABILTY WANES AND ONLY SHOWERS ARE LEFT. WILL
BRING SOME MVFR CIGS IN FOR A PERIOD OVERNIGHT AS UPPER LOW SLIDES
INTO OHIO. THESE CONDITIONS ARE COMMON UPSTREAM.

CIGS AND AM FOG WILL BREAK OUT ON THE BACKSIDE OF UPPER LOW
THURSDAY AM.

TIPTON

&&

.PREV DISCUSSION...
 /ISSUED 1023 AM EDT WED JUN 7 2006/

SHORT TERM /REST OF TODAY/...
SURFACE ANALYSIS SHOWS COLD FRONT ALONG INDIANA/ILLINOIS LINE WITH
PRE-FRONTAL TROF FROM TOLEDO TO BLOOMINGTON (IN). KILN RADAR
SHOWING BAND OF SHOWERS AND THUNDERSTORMS ALONG PRE-FRONTAL TROF.
MOST INTENSE STORMS ARE JUST SOUTH OF INDIANAPOLIS. SATELLITE
IMAGERY SHOWING CLOUDS BEGINNING TO MIX OUT TO SOME DEGREE OUTSIDE
OF THE CONVECTION.

HAVE UPDATED WESTERN ZONES TO UP POPS TO LIKELY WITH CURRENT
CONVECTION MOVING THROUGH WEST CENTRAL OHIO AND POISED TO MOVE
INTO THE TRI-STATE. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP
THIS AFTERNOON OVER INDIANA AND WESTERN OHIO AS STRONG MID LEVEL
WAVE DIVES DOWN INTO THE REGION. ATMOSPHERE IS EXPECTED TO RECOVER
OVER OUR WEST THIS AFTERNOON WITH RUC PROGGING BLYR CAPE OF 1000 TO
1500 J/KG BY 21Z. WET BULB ZERO IS EXPECTED TO BE AROUND 9 KFT.
SMALL T0 1 INCH HAIL WILL BE POSSIBLE ALONG WITH THREAT OF
DAMAGING WINDS. THUS...HAVE INCLUDED SEVERE WORDING IN THE WEST
FOR AFT/EVE.

TIPTON

PREV DISCUSSION...
 /ISSUED 635 AM EDT WED JUN 7 2006/

AVIATION /12Z-12Z/...
SHOWERS AND THUNDERSTORMS CONTINUING TO HOLD TOGETHER AS THEY PUSH
ACROSS NORTHEAST INDIANA. IT LOOKS LIKE THEY COULD PASS NEAR OR JUST
NORTH OF THE KDAY TAF SITE THROUGH THIS MORNING SO WILL ALLOW FOR A
COUPLE OF HOURS OF TEMPO -SHRA AND CB THERE. OTHERWISE...EXPECT TO
SEE SCATTERED SHOWER AND THUNDERSTORMS DEVELOP THROUGH THIS
AFTERNOON AS AIRMASS DESTABILIZES SOME AND MID LEVEL SHORT WAVE
PUSHES INTO AREA. DUE TO EXPECTED SCATTERED NATURE...THINK BEST WAY
TO HANDLE THIS AT THIS TIME IS WITH A VCTS. A BIT OF A TRICKY
FORECAST OVERNIGHT TONIGHT AS WEAK SURFACE LOW OVER UPPER GREAT
LAKES IS FORECAST TO PUSH DOWN INTO OHIO THROUGH 12Z THURSDAY AS
BOUNDARY PUSHES ACROSS THE AREA. THERE IS A SMALL AREA OF IFR CIGS
ASSOCIATED WITH THIS LOW UP ACROSS NORTHERN MICHIGAN THIS MORNING
AND THE GFS IS HINTING AT THE POSSIBILITY OF SOME LOW CLOUDS ACROSS
OUR AREA LATER TONIGHT. MEANWHILE...THE NAM IS RELATIVELY DRY. GIVEN
THE CLIMATOLOGICAL TIME OF YEAR...AM HESITANT TO FORECAST IFR CIGS
THAT FAR OUT SO WILL MAINTAIN AN OPTIMISTIC FORECAST FOR NOW.

PREV DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 516 AM EDT WED JUN 7 2006

SHORT TERM /REST OF TODAY/...
QUICK UPDATE TO ADD LIKELY POPS TO NW ZONES. PRECIP HAS HELD
TOGETHER BETTER THAN PREVIOUSLY THOUGHT.  RLG

 /ISSUED 346 AM EDT WED JUN 7 2006/

SHORT TERM /TODAY THROUGH FRIDAY/...
CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER LAKE MICHIGAN
WITH COLD FRONT TRAILING SOUTHWEST THROUGH WESTERN MISSOURI.
RADAR IMAGERY SHOWS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
OVER CENTRAL INDIANA THIS MORNING. THESE SHOWERS WERE ASSOCIATED
WITH A WEAKENING VORT MAX. ANTICIPATE THIS TO WEAKEN AS IT MOVES
INTO OUR CWA WHICH IS MORE STABLE. GREATER CHANCE OF SHOWERS AND
THUNDER STORMS WILL BE THIS AFTERNOON AS WEAK BOUNDARY APPROACHES
FROM THE WEST AND SHORT WAVE DROPS SOUTHEAST ACROSS THE REGION.
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE IN THE WESTERN
CWA...WHICH SPC HAS PLACED UNDER A SLIGHT RISK. WET BULB ZERO
HOVERS AROUND 9000 FT AND SOME MARGINAL INSTABILITY WILL EXIST.
HAVE TAPERED POPS OFF IN THE WEST BY THURSDAY MORNING AND BY
THURSDAY AFTERNOON IN THE EAST. HIGH PRESSURE BUILDS IN FOR
FRIDAY ALLOWING FOR DRY CONDITIONS.

WITH SCATTERED NATURE OF CONVECTION...HAVE BUMPED HIGH
TEMPERATURES UP A DEGREE IS TWO TOWARD WARMER MAV GUIDANCE.
GUIDANCE SEEMED FAIRLY REASONABLE FOR THE REMAINDER OF THE PERIOD
SO USED A BLEND. RLG

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FORECAST IS IN CONSIDERABLE FLUX...PARTICULARLY THE
GFS AND MAV GUIDANCE. THE EXTENDED CONTINUES TO BE DRIER THAN
RECENT WEEKS...AND IS NOW TRENDING COOLER THAN YESTERDAYS RUNS.

FRIDAY AND SATURDAY...THE AREA REMAINS IN N/NW FLOW WITH DRY
CONDITIONS AND HIGH TEMPERATURES BELOW NORMAL.  HAVE BUFFERED THE
NEW LOWER MAV GUIDANCE SOMEWHAT BY NOT TRENDING QUITE AS LOW
FOR HIGH TEMPS AS GUIDANCE AND LOCAL TEMPS APPLIED TO THE 12Z GFS
INDICATE.

FOR SUNDAY...A WEAK DISTURBANCE MOVING ALONG A BNDRY NOW SKIRTS THE
SOUTHERN FCST AREA.  AT THIS POINT...GIVEN THE RUN TO RUN
VARIABILITY...WILL MAINTAIN SLIGHT CHANCE POPS EVEN IN THE NORTH.

THEN MONDAY INTO TUESDAY...SOUTHERLY FLOW SETS UP AS HIGH TEMPS PUSH
WELL INTO THE 80S.  INSTABILITY PICKS UP AND WILL CARRY LOW CHANCE
POPS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 7, 4:05 AM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT WED JUN 7 2006

KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-080915-
LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
505 AM EDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079-080915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
505 AM EDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST
OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT...ALONG WITH AN UPPER AIR DISTURBANCE WILL MOVE
ACROSS THE REGION THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Indianapolis radar (KIND), 113 km away, was scanning. The volume nearest the first event began at 19:12 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Ripley

When
June 7, 2:11 PM EST to 2:15 PM EST
Where
Ripley County, 5 mi SW of Versailles
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.017, -85.317

Thunderstorm Wind, Dearborn

When
June 7, 2:38 PM EST to 2:44 PM EST
Where
Dearborn County, Greendale
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.117, -84.867

Trees and large limbs were downed.

Thunderstorm Wind, Union

When
June 7, 5:04 PM EST to 5:08 PM EST
Where
Union County, West College Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.567, -84.817

Several trees and large limbs were knocked down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514363, 5514364, 5514365.